I have being suffering from anxiety and depression for the past six years, and did not tell my parents because they did not believe in anxiety and depression, and couldnt tell my doctor due to the fact that he was also a family friend of ours. Now 23 and recently switched doctors due to us moving to another country, i decided to tell my new doctor today and she prescribed lexapro 10m g and told me to do some blood work. i am afraid cos most of the side effects i have read of users of the drugs online are forgetfulness, increased anger, tiredness, loss of emotions, slurring of speak, of which i do already have... do u think all this symptoms will increase when i start takignthe meds, cos this things are the cause ofme doing very poeer;ly in college and well has affected me in all areas of my life, socially, mentally, acedemically etc.
I also suffered from anxiety my entire life without telling anyone. I basically just learned how to deal with it and in my early twenties began self-medicating which is the worst thing you can do. I eventually had to seek treatment because unfortunatey for most people untreated mental illness gets worse with age. By the age of about 29, the anxiety was so bad I was having panic attacks almost weekly and this led to depression. It depends on which symptoms are worse the anxiety or depression as to which meds will help you most. I was immediately put on klonopin which works right away to decrease anxiety whereas antidepressants take at least 4 weeks to notice any effects and up to 8 weeks before you get the full effects. Lexapro is one of the first ones I tried and unfortunately it did not help me very much, but I had no side effects.
Just remember everyone responds differently to medications and even if you have some side effects at first, most will lessen as your body adjusts to the med. Be patient and don't get discouraged if it doesn't work for you, I have tried just about all of them and right now am on Wellbutrin XL, but still have to take it along with the klonopin. I wouldn't worry too much about the side effects unless they become severe. Hope you get some relief soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Oct 2011 • 3 answers
Posted 7 Dec 2012 • 3 answers
Posted 22 Aug 2013 • 6 answers
Posted 5 Apr 2016 • 1 answer
I have just started on Effexor.Was on Celexa it did nothing but make me worse.I have anxiety, and d?
Posted 10 May 2016 • 4 answers